Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 26, NWS Melbourne, FL

March 1, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 1, 2010, 2:43 AM EST for 6 counties in Florida. It took effect at Mar 1, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 2:43 AM EST (07:43 UTC)
In effect from
Mar 1, 2010, 12:00 PM EST
Expired
Mar 1, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS82 KMLB 010743
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
243 AM EST MON MAR 1 2010

FLZ041-044>046-053-144-012300-
/O.UPG.KMLB.FW.A.0021.100301T1700Z-100301T2300Z/
/O.NEW.KMLB.FW.W.0026.100301T1700Z-100301T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
243 AM EST MON MAR 1 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY WHICH WILL
PRODUCE LIGHT AND VARIABLE WINDS. HOWEVER DRY AIR MASS STILL IN
PLACE OVER THE REGION WILL LEAD TO 4 TO 5 HOURS OF CRITICALLY LOW
RH OVER THE INTERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ058-012300-
/O.NEW.KMLB.FW.W.0026.100301T1700Z-100301T2300Z/
OKEECHOBEE-
243 AM EST MON MAR 1 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY WHICH WILL
PRODUCE LIGHT AND VARIABLE WINDS. HOWEVER DRY AIR MASS STILL IN
PLACE OVER THE REGION WILL LEAD TO 4 TO 5 HOURS OF CRITICALLY LOW
RH OVER THE INTERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 9:30 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Feb 28, 9:30 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST SUN FEB 28 2010

.DISCUSSION...

...STRONG TO SEVERE STORMS POSSIBLE TUESDAY...
...BELOW NORMAL TEMPERATURES TO CONTINUE MUCH OF THIS WEEK...

CURRENTLY/OVERNIGHT...IR SATELLITE TRENDS SHOWS A BAND OF CIRRUS
EXTENDING ACROSS MOST OF THE NRN GULF THAT WILL MOVE ACROSS EAST
CENTRAL FL OVERNIGHT. WILL SEE A PERIOD OF BKN-OVC THIN CIRRUS SO
WILL CONTINUE MOSTLY CLEAR FORECAST FOR THE OVERNIGHT. LOW LVL
WESTERLY WINDS NEAR 10 MPH ARE ALSO STAYING UP A BIT STRONGER THAN
PROGD BY THE MODELS BUT 00Z NAM GUID SEEMS TO HAVE A GOOD HANDLE ON
TRENDS WITH WINDS DECREASING FROM 06Z-12Z. CAPE 915 MHZ PROFILER
SHOWS WINDS IN THE 15-20 KT RANGE NOT TOO FAR OFF THE DECK WITH
TEMPS ALSO STAYING UP A BIT WARMER THUS FAR THIS EVENING. CURRENT
FORECAST HAS LOWS IN MID-UPR 30S TO LWR 40S MARTIN COAST. WILL NOT
CHANGE MUCH BUT MAY BE A BIT WARMER WITH THE CIRRUS AND WINDS A BIT
SLOWER TO DROP OFF. WILL KEEP PATCHY FROST ACROSS MAINLY NRN
INTERIOR SECTIONS LATE TONIGHT.

TUESDAY OUTLOOK...THE MODELS CONTINUE TO ADVERTISE A POTENT LOW
PRESSURE SYSTEM THAT WILL MOVE TOWARD THE NE GULF AND FL PANHANDLE
LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. 18Z GFS FORECASTS LOW
PRESSURE TO 998 MBS NEAR THE PANHANDLE WITH 850 MB WINDS INCREASING
TO 65 KNOTS ACROSS E CENTRAL FL. 00Z NAM GUID ALSO INDICATING WINDS
INCREASING TO 65 KNOTS AT 850 MBS BY 15Z (10 AM) TUE MORNING.
IMPRESSIVE 0-1 KM HELICITY ALSO FORECAST BY THE NAM MODEL IN THE
WARM SECTOR. QUICK LOOK AT 00Z NAM GUID INDICATES SFC BASED CAPE AND
BEST LIS LOOKING MORE FAVORABLE ON THE INSTABILITY FRONT DURING THE
DAY ON TUE. THE SEVERE WEATHER THREAT AND HAZARDOUS WEATHER OUTLOOK
WILL CONTINUE TO BE UPDATED ON MONDAY AS WE DRAW CLOSER TO THIS
POTENTIAL SEVERE WEATHER EVENT.

&&

.AVIATION...VFR.

&&

.MARINE...ONLY ADJUSTMENTS TO COASTAL WATERS WILL BE TO INITIALIZE
WINDS A BIT STRONGER TO 15 KNOTS NEAR SHORE AND 15-20 KNOTS
OFFSHORE...BUT STILL INDICATE DECREASING WINDS LATE TONIGHT. SCEC
WILL CONTINUE FOR THE OFFSHORE WATERS ONE MORE FORECAST PACKAGE.

&&

.FIRE WEATHER...PREVIOUS DISCUSSION...

MONDAY...HAVE DECIDED AGAINST UPGRADE OF CURRENT FIRE WEATHER WATCH
AND EXPANSION AT THIS TIME. HIGH PRESSURE RIDGE WILL BUILD OVER THE
AREA WHICH WILL KEEP WINDS LIGHT. HOWEVER DRY AIRMASS OVER THE AREA
WILL LIKELY LEAD TO 4-5 HOURS OF CRITICALLY LOW RH OVER THE NRN
INTERIOR FROM LAKE/INTERIOR VOLUSIA TO OSCEOLA COUNTIES. FLY IN THE
OINTMENT ALONG THE COAST WILL BE THE EXTENT OF RETURN ONSHORE FLOW
LATE MORNING INTO THE AFTERNOON. WOULD NOT BE SURPRISED IF COASTAL
COUNTIES SAW 1-3 HOURS OF CRITICAL/NEAR CRITICAL RH VALUES...ESP
FURTHER INLAND.

COOL DRY AIRMASS BEHIND THE LOW WILL BRING MINIMUM RHS INTO THE 30 -
35 PCT RANGE OVER INLAND COUNTIES FROM WEDNESDAY AFT THROUGH FRIDAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR INLAND VOLUSIA-
     NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

VOLKMER/SPRATT
Hazardous weather outlook, Feb 28, 9:54 AM EST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
954 AM EST SUN FEB 28 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
954 AM EST SUN FEB 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL CONTINUE TO DIMINISH DURING THE DAY. AS A
RESULT...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE DAY
BEYOND 20 MILES OF THE COAST.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY AND WEST TO NORTHWEST WINDS AROUND 15 MPH
WILL PRODUCE A FIRE DANGER ACROSS EAST CENTRAL FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW RELATIVE HUMIDITY MAY PRODUCE A FIRE DANGER MONDAY AFTERNOON
OVER INTERIOR COUNTIES. HOWEVER...WINDS WILL BE LIGHT.

A MORE SIGNIFICANT STORM SYSTEM IS FORECAST TO TRACK ACROSS NORTH
FLORIDA TUESDAY AND BRING A THREAT FOR THUNDERSTORMS...SOME OF
WHICH MAY CONTAIN STRONG AND POSSIBLY DAMAGING WINDS.

CONDITIONS OVER THE ATLANTIC COASTAL WATERS WILL DETERIORATE
MONDAY NIGHT WITH POOR BOATING CONDITIONS EXPECTED TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:32 AM ESTGale WatchMLB13 hr
Mar 1, 2:32 AM ESTSmall Craft AdvisoryMLB4 days
Mar 1, 3:42 PM ESTGale WarningMLB39 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.